MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2516C145E
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Occlusion (1984); Claudication (2550)
Date of Event 05/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the reported limb occlusion and subsequent claudication could not be determined from the pre-implant films provided ed.Images during implant and post-implant were not available for review, and the stent graft in-vivo configuration could not be assessed.Pre-implant ct¿s revealed that the patient had a long and straight proximal neck, which ranged in diameter from 19.5 ¿ 20mm along a 4cm length.Areas of thrombus (2 ¿ 4mm thickness) was also noted ~15mm below the lowest left renal, and the bottom of the proximal neck was calcified.The patient had a 6cm max diameter saccular infrarenal aaa arising along the left side of the aaa, and a distal neck which was 23mm in diameter, 1 ¿ 2cm in length, and calcified.It is possible that implanting within the patient¿s small diameter and thrombus filled proximal neck, and within the small/calcified distal aorta may have contributed to the stent graft occlusion.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 61mm diameter abdominal aortic aneurysm.The aortic neck was 46mm in length, 20mm in diameter proximally and 17mm in diameter distally.It was reported that the patient lost motor functions in left leg and went to the er for claudication.The patient was transferred to another facility and a ct was done and showed the ipsilateral limb was occluded.The patient was brought to the or.A wire was passed through the clot and the physician used a fogerty catheter to clean it out.After the limb was cleaned out the physician gained access on the right side and put a wire up as well and placed kissing stents from another manufacturer bilaterally.The completion angio looked great and the patient had a strong palpable pulse in femoral as well as posterior tibia.The physician stated the cause of the event was anatomy related; the distal aorta measures 19mm over 2.0mm and that the two 16mm limbs in that zone is what caused the occlusion.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6615500
Report Number2953200-2017-00927
Device Sequence Number739725
Product Code MIH
UDI-Device Identifier00613994991263
UDI-Public00613994991263
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2019
Device Model NumberETBF2516C145E
Device Catalogue NumberETBF2516C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2017
Initial Date Received by Manufacturer 05/13/2017
Supplement Date Received by Manufacturer05/13/2017
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR